Alert archive / Illinois / Excessive Heat Warnings in 2007

Excessive Heat Warning 3, NWS St. Louis, MO

August 21, 2007Madison County, Saint Clair County, Illinois; Saint Louis County, City of Saint Louis, Missouri

NWS St. Louis, MO issued this excessive heat warning at Aug 21, 2007, 3:46 PM CDT for Madison County, Saint Clair County, Illinois; Saint Louis County, City of Saint Louis, Missouri. It was in force for 51 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 21, 2007, 3:46 PM CDT (20:46 UTC)
Expired
Aug 23, 2007, 7:00 PM CDT
In force
51 hr
Issued by
NWS St. Louis, MO

Counties Madison County, IL, Saint Clair County, IL, City of Saint Louis, MO, Saint Louis County, MO

The radar

The St Louis radar (KLSX), 49 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 339 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
339 J/kg
Mixed-layer CIN
-248 J/kg
Mixed-layer LCL
1259 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLSX 212046
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
346 PM CDT TUE AUG 21 2007

...AN EXCESSIVE HEAT WARNING HAS BEEN ISSUED FOR THE ST. LOUIS
METRO AREA IN EFFECT THROUGH 7 PM THURSDAY...

.SOUTHWESTERLY WINDS WILL BRING HOT AND HUMID CONDITIONS BACK TO THE
REGION THIS WEEK. THE COMBINATION OF HOT DAYTIME TEMPERATURES AND
HIGH HUMIDITIES WILL CREATE HAZARDOUS HEAT CONDITIONS IN THE ST.
LOUIS METRO AREA.

MOZ064-220915-
/O.UPG.KLSX.HT.Y.0001.000000T0000Z-070823T0000Z/
/O.NEW.KLSX.EH.W.0003.070821T2046Z-070824T0000Z/
ST. LOUIS CITY-
INCLUDING THE CITY OF...ST LOUIS
346 PM CDT TUE AUG 21 2007

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED AN EXCESSIVE
HEAT WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THURSDAY. THE
HEAT ADVISORY IS NO LONGER IN EFFECT. 

HIGH TEMPERATURES AROUND 100 DEGREES WILL PERSIST DURING THE
AFTERNOON HOURS THROUGH THURSDAY. THEY WILL COMBINE WITH HIGH
HUMIDITY VALUES TO GENERATE DANGEROUSLY HIGH HEAT INDICES ABOVE
105 DEGREES DURING THE AFTERNOON AND EARLY EVENING HOURS.

THE LATEST DATA SUGGESTS THAT THIS HEAT WAVE WILL LIKELY CONTINUE
ON FRIDAY BEFORE A COLD FRONT MOVES SOUTH ACROSS THE REGION.
THEREFORE...THE HEAT WARNING MAY BE EXTENDED AT A LATER TIME.

AN EXCESSIVE HEAT WARNING IS ISSUED WHEN HIGH TEMPERATURE AND
HUMIDITY LEVELS ARE EXPECTED TO MAKE IT FEEL LIKE IT IS
105 DEGREES OR GREATER FOR THREE OR MORE CONSECUTIVE DAYS. IN
ADDITION...NIGHTTIME CONDITIONS WILL REMAIN WARM AND MUGGY
PROVIDING LITTLE CHANCE FOR RELIEF.

THIS BUILD UP OF HEAT WILL MAKE HEAT-RELATED ILLNESSES A VERY
REAL AND DANGEROUS THREAT...ESPECIALLY FOR THOSE LIVING IN UN-AIR
CONDITIONED HOMES OR APARTMENTS. PEOPLE IN THE WARNING AREA ARE
ADVISED TO AVOID POORLY VENTILATED AREAS AND PROLONGED WORK IN
THE SUN. USE AIR CONDITIONING IN YOUR HOUSE OR APARTMENT IF IT IS
WORKING CORRECTLY. IF YOU DO NOT HAVE AIR CONDITIONING...KEEP
YOUR HOUSE OR APARTMENT WELL VENTILATED WITH FANS...AND TRY TO
SPEND SOME TIME IN AN AIR CONDITIONED ENVIRONMENT TO GIVE YOUR
BODY A BREAK FROM THE HEAT.

$$

ILZ100-101-MOZ063-220915-
/O.NEW.KLSX.EH.W.0003.070821T2046Z-070824T0000Z/
MADISON IL-ST. CLAIR IL-ST. LOUIS-
INCLUDING THE CITIES OF...EDWARDSVILLE...BELLEVILLE
346 PM CDT TUE AUG 21 2007

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED AN EXCESSIVE
HEAT WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THURSDAY. 

HIGH TEMPERATURES IN THE UPPER 90S WILL PERSIST DURING THE
AFTERNOON HOURS THROUGH THURSDAY. THEY WILL COMBINE WITH HIGH
HUMIDITY VALUES TO GENERATE DANGEROUSLY HIGH HEAT INDICES ABOVE
105 DEGREES DURING THE AFTERNOON AND EARLY EVENING HOURS.

THE LATEST DATA SUGGESTS THAT THIS HEAT WAVE WILL LIKELY CONTINUE
ON FRIDAY BEFORE A COLD FRONT MOVES SOUTH ACROSS THE REGION.
THEREFORE...THE HEAT WARNING MAY BE EXTENDED AT A LATER TIME.

AN EXCESSIVE HEAT WARNING IS ISSUED WHEN HIGH TEMPERATURE AND
HUMIDITY LEVELS ARE EXPECTED TO MAKE IT FEEL LIKE IT IS
105 DEGREES OR GREATER FOR THREE OR MORE CONSECUTIVE DAYS. IN
ADDITION...NIGHTTIME CONDITIONS WILL REMAIN WARM AND MUGGY
PROVIDING LITTLE CHANCE FOR RELIEF.

THIS BUILD UP OF HEAT WILL MAKE HEAT-RELATED ILLNESSES A VERY
REAL AND DANGEROUS THREAT...ESPECIALLY FOR THOSE LIVING IN UN-AIR
CONDITIONED HOMES OR APARTMENTS. PEOPLE IN THE WARNING AREA ARE
ADVISED TO AVOID POORLY VENTILATED AREAS AND PROLONGED WORK IN
THE SUN. USE AIR CONDITIONING IN YOUR HOUSE OR APARTMENT IF IT IS
WORKING CORRECTLY. IF YOU DO NOT HAVE AIR CONDITIONING...KEEP
YOUR HOUSE OR APARTMENT WELL VENTILATED WITH FANS...AND TRY TO
SPEND SOME TIME IN AN AIR CONDITIONED ENVIRONMENT TO GIVE YOUR
BODY A BREAK FROM THE HEAT.

$$

BYRD
5 follow-up statements
000 
WWUS73 KLSX 220819
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
319 AM CDT WED AUG 22 2007

...AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT...

.SOUTHWESTERLY WINDS WILL BRING HOT AND HUMID CONDITIONS TO THE
REGION THIS WEEK. THE COMBINATION OF HOT DAYTIME TEMPERATURES AND
HIGH HUMIDITIES WILL CREATE HAZARDOUS HEAT CONDITIONS IN THE ST.
LOUIS METROPOLITAN AREA.

ILZ100-101-MOZ063-064-222100-
/O.CON.KLSX.EH.W.0003.000000T0000Z-070824T0000Z/
MADISON IL-ST. CLAIR IL-ST. LOUIS-ST. LOUIS CITY-
INCLUDING THE CITIES OF...EDWARDSVILLE...BELLEVILLE...ST LOUIS
319 AM CDT WED AUG 22 2007

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT
THURSDAY...

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT
THURSDAY. 

HIGH TEMPERATURES IN THE UPPER 90S TO 100 DEGREES WILL PERSIST
DURING THE AFTERNOON HOURS THROUGH AT LEAST THURSDAY. THESE
TEMPERATURES COMBINED WITH HIGH RELATIVE HUMIDITY VALUES WILL GENERATE
DANGEROUSLY HIGH HEAT INDICES ABOVE 105 DEGREES DURING THE
AFTERNOON AND EARLY EVENING HOURS TODAY AND THURSDAY.

THE LATEST DATA SUGGESTS THAT THIS HEAT WAVE WILL LIKELY CONTINUE
ON FRIDAY BEFORE A COLD FRONT MOVES SOUTH ACROSS THE REGION.
THEREFORE...THE HEAT WARNING MAY NEED TO BE EXTENDED.

AN EXCESSIVE HEAT WARNING IS ISSUED WHEN HIGH TEMPERATURE AND
HUMIDITY LEVELS ARE EXPECTED TO MAKE IT FEEL LIKE IT IS
105 DEGREES OR GREATER FOR THREE OR MORE CONSECUTIVE DAYS. IN
ADDITION...NIGHTTIME CONDITIONS WILL REMAIN WARM AND MUGGY
PROVIDING LITTLE CHANCE FOR RELIEF.

THIS BUILD UP OF HEAT WILL MAKE HEAT-RELATED ILLNESSES A VERY
REAL AND DANGEROUS THREAT...ESPECIALLY FOR THOSE LIVING IN UN-AIR
CONDITIONED HOMES OR APARTMENTS. PEOPLE IN THE WARNING AREA ARE
ADVISED TO AVOID POORLY VENTILATED AREAS AND PROLONGED WORK IN
THE SUN. USE AIR CONDITIONING IN YOUR HOUSE OR APARTMENT IF IT IS
WORKING CORRECTLY. IF YOU DO NOT HAVE AIR CONDITIONING...KEEP
YOUR HOUSE OR APARTMENT WELL VENTILATED WITH FANS...AND TRY TO
SPEND SOME TIME IN AN AIR CONDITIONED ENVIRONMENT TO GIVE YOUR
BODY A BREAK FROM THE HEAT.

CHILDREN...THE ELDERLY...AND PEOPLE WITH CHRONIC AILMENTS ARE
USUALLY THE FIRST TO SUFFER FROM THE HEAT. HEAT
EXHAUSTION...CRAMPS...OR IN EXTREME CASES...HEAT STROKE...CAN
RESULT FROM PROLONGED EXPOSURE TO THESE CONDITIONS.
FRIENDS...RELATIVES...OR NEIGHBORS SHOULD CHECK ON PEOPLE WHO MAY
BE AT RISK.

FOR PEOPLE IN THE ST. LOUIS METROPOLITAN AREA NEEDING INFORMATION
ON COOLING CENTERS OR ENERGY ASSISTANCE RELATED TO THE EXCESSIVE
HEAT...YOU CAN CALL OPERATION WEATHER SURVIVAL AT THE UNITED WAY
OF GREATER ST. LOUIS. THE NUMBER IS 800-427-4626.

$$

CVKING
000 
WWUS73 KLSX 222027
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
327 PM CDT WED AUG 22 2007

...AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT...

.SOUTHWESTERLY WINDS WILL CONTINUE TO BRING HOT AND HUMID
CONDITIONS TO THE REGION THIS WEEK. THE COMBINATION OF HOT DAYTIME
TEMPERATURES AND HIGH HUMIDITIES WILL CREATE HAZARDOUS HEAT
CONDITIONS IN THE ST. LOUIS METROPOLITAN AREA.

ILZ100-101-MOZ063-064-230900-
/O.CON.KLSX.EH.W.0003.000000T0000Z-070824T0000Z/
MADISON IL-ST. CLAIR IL-ST. LOUIS-ST. LOUIS CITY-
INCLUDING THE CITIES OF...EDWARDSVILLE...BELLEVILLE...ST LOUIS
327 PM CDT WED AUG 22 2007

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT
THURSDAY...

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT
THURSDAY. 

HIGH TEMPERATURES NEAR 100 DEGREES WILL PERSIST DURING THE
AFTERNOON HOURS THROUGH AT LEAST THURSDAY. THESE TEMPERATURES
COMBINED WITH HIGH RELATIVE HUMIDITY VALUES WILL GENERATE
DANGEROUSLY HIGH HEAT INDICES ABOVE 105 DEGREES DURING THE
AFTERNOON AND EARLY EVENING HOURS EARLY THIS EVENING AND AGAIN ON
THURSDAY.

THE LATEST DATA SUGGESTS THAT THIS HEAT WAVE MAY CONTINUE ON FRIDAY
BEFORE A COLD FRONT MOVES SOUTH ACROSS THE REGION LATER IN THE DAY.
THEREFORE...THE HEAT WARNING MAY NEED TO BE EXTENDED.

AN EXCESSIVE HEAT WARNING IS ISSUED WHEN HIGH TEMPERATURE AND
HUMIDITY LEVELS ARE EXPECTED TO MAKE IT FEEL LIKE IT IS
105 DEGREES OR GREATER FOR THREE OR MORE CONSECUTIVE DAYS. IN
ADDITION...NIGHTTIME CONDITIONS WILL REMAIN WARM AND MUGGY
PROVIDING LITTLE CHANCE FOR RELIEF.

THIS BUILD UP OF HEAT WILL MAKE HEAT-RELATED ILLNESSES A VERY
REAL AND DANGEROUS THREAT...ESPECIALLY FOR THOSE LIVING IN UN-AIR
CONDITIONED HOMES OR APARTMENTS. PEOPLE IN THE WARNING AREA ARE
ADVISED TO AVOID POORLY VENTILATED AREAS AND PROLONGED WORK IN
THE SUN. USE AIR CONDITIONING IN YOUR HOUSE OR APARTMENT IF IT IS
WORKING CORRECTLY. IF YOU DO NOT HAVE AIR CONDITIONING...KEEP
YOUR HOUSE OR APARTMENT WELL VENTILATED WITH FANS...AND TRY TO
SPEND SOME TIME IN AN AIR CONDITIONED ENVIRONMENT TO GIVE YOUR
BODY A BREAK FROM THE HEAT.

CHILDREN...THE ELDERLY...AND PEOPLE WITH CHRONIC AILMENTS ARE
USUALLY THE FIRST TO SUFFER FROM THE HEAT. HEAT EXHAUSTION...
CRAMPS...OR IN EXTREME CASES...HEAT STROKE...CAN RESULT FROM
PROLONGED EXPOSURE TO THESE CONDITIONS. FRIENDS...RELATIVES...OR
NEIGHBORS SHOULD CHECK ON PEOPLE WHO MAY BE AT RISK.

FOR PEOPLE IN THE ST. LOUIS METROPOLITAN AREA NEEDING INFORMATION
ON COOLING CENTERS OR ENERGY ASSISTANCE RELATED TO THE EXCESSIVE
HEAT...YOU CAN CALL OPERATION WEATHER SURVIVAL AT THE UNITED WAY
OF GREATER ST. LOUIS. THE NUMBER IS 800-427-4626.

$$

BYRD
000 
WWUS73 KLSX 230812
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
312 AM CDT THU AUG 23 2007

...AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT...

.SOUTHWESTERLY WINDS WILL CONTINUE TO BRING HOT AND HUMID
CONDITIONS TO THE REGION TODAY. THE COMBINATION OF HOT DAYTIME
TEMPERATURES AND HUMIDITY WILL CREATE HAZARDOUS HEAT CONDITIONS IN
THE ST. LOUIS METROPOLITAN AREA.

ILZ100-101-MOZ063-064-232100-
/O.CON.KLSX.EH.W.0003.000000T0000Z-070824T0000Z/
MADISON IL-ST. CLAIR IL-ST. LOUIS-ST. LOUIS CITY-
INCLUDING THE CITIES OF...EDWARDSVILLE...BELLEVILLE...ST LOUIS
312 AM CDT THU AUG 23 2007

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

HIGH TEMPERATURES NEAR 100 DEGREES WILL COMBINE WITH HIGH
RELATIVE HUMIDITY VALUES TO GENERATE DANGEROUSLY HIGH HEAT INDICES
ABOVE 105 DEGREES DURING THE AFTERNOON AND EARLY EVENING HOURS.

THE LATEST DATA SUGGESTS THAT THIS HEAT WAVE MAY CONTINUE ON
FRIDAY BEFORE A COLD FRONT MOVES SOUTH ACROSS THE REGION LATER IN
THE DAY. THEREFORE...THE HEAT WARNING MAY NEED TO BE EXTENDED.

AN EXCESSIVE HEAT WARNING IS ISSUED WHEN HIGH TEMPERATURE AND
HUMIDITY LEVELS ARE EXPECTED TO MAKE IT FEEL LIKE IT IS
105 DEGREES OR GREATER FOR THREE OR MORE CONSECUTIVE DAYS. IN
ADDITION...NIGHTTIME CONDITIONS WILL REMAIN WARM AND MUGGY
PROVIDING LITTLE CHANCE FOR RELIEF.

THIS BUILD UP OF HEAT WILL MAKE HEAT-RELATED ILLNESSES A VERY
REAL AND DANGEROUS THREAT...ESPECIALLY FOR THOSE LIVING IN UN-AIR
CONDITIONED HOMES OR APARTMENTS. PEOPLE IN THE WARNING AREA ARE
ADVISED TO AVOID POORLY VENTILATED AREAS AND PROLONGED WORK IN
THE SUN. USE AIR CONDITIONING IN YOUR HOUSE OR APARTMENT IF IT IS
WORKING CORRECTLY. IF YOU DO NOT HAVE AIR CONDITIONING...KEEP
YOUR HOUSE OR APARTMENT WELL VENTILATED WITH FANS...AND TRY TO
SPEND SOME TIME IN AN AIR CONDITIONED ENVIRONMENT TO GIVE YOUR
BODY A BREAK FROM THE HEAT.

CHILDREN...THE ELDERLY...AND PEOPLE WITH CHRONIC AILMENTS ARE
USUALLY THE FIRST TO SUFFER FROM THE HEAT. HEAT EXHAUSTION...
CRAMPS...OR IN EXTREME CASES...HEAT STROKE...CAN RESULT FROM
PROLONGED EXPOSURE TO THESE CONDITIONS. FRIENDS...RELATIVES...OR
NEIGHBORS SHOULD CHECK ON PEOPLE WHO MAY BE AT RISK.

FOR PEOPLE IN THE ST. LOUIS METROPOLITAN AREA NEEDING INFORMATION
ON COOLING CENTERS OR ENERGY ASSISTANCE RELATED TO THE EXCESSIVE
HEAT...YOU CAN CALL OPERATION WEATHER SURVIVAL AT THE UNITED WAY
OF GREATER ST. LOUIS. THE NUMBER IS 800-427-4626.

$$

CVKING
000 
WWUS73 KLSX 232019
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
319 PM CDT THU AUG 23 2007

...AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT...

.SOUTHWESTERLY WINDS WILL CONTINUE TO BRING HOT AND HUMID
CONDITIONS TO THE REGION EARLY THIS EVENING. THE COMBINATION OF
HOT DAYTIME TEMPERATURES AND HUMIDITY WILL CREATE HAZARDOUS HEAT
CONDITIONS IN THE ST. LOUIS METROPOLITAN AREA.

ILZ100-101-MOZ063-064-240000-
/O.CON.KLSX.EH.W.0003.000000T0000Z-070824T0000Z/
MADISON IL-ST. CLAIR IL-ST. LOUIS-ST. LOUIS CITY-
INCLUDING THE CITIES OF...EDWARDSVILLE...BELLEVILLE...ST LOUIS
319 PM CDT THU AUG 23 2007

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

HIGH TEMPERATURES NEAR 100 DEGREES WILL COMBINE WITH HIGH
RELATIVE HUMIDITY VALUES TO GENERATE DANGEROUSLY HIGH HEAT
INDICES NEAR 105 DEGREES DURING THE EARLY EVENING HOURS.

A COLD FRONT WILL MOVE SOUTH ACROSS THE REGION ON FRIDAY WITH
INCREASED CLOUD COVER AND SCATTERED SHOWERS AND THUNDERSTORMS. 
THEREFORE...THE HEAT WARNING WILL NOT BE EXTENDED. WE MAY STILL
SEE HEAT INDICES BETWEEN 100 AND 103 FOR A FEW HOURS DURING THE
AFTERNOON DEPENDING ON THIS WEATHER SYSTEM.

THIS BUILD UP OF HEAT WILL MAKE HEAT-RELATED ILLNESSES A VERY
REAL AND DANGEROUS THREAT...ESPECIALLY FOR THOSE LIVING IN UN-AIR
CONDITIONED HOMES OR APARTMENTS. PEOPLE IN THE WARNING AREA ARE
ADVISED TO AVOID POORLY VENTILATED AREAS AND PROLONGED WORK IN THE
SUN. USE AIR CONDITIONING IN YOUR HOUSE OR APARTMENT IF IT IS
WORKING CORRECTLY. IF YOU DO NOT HAVE AIR CONDITIONING...KEEP YOUR
HOUSE OR APARTMENT WELL VENTILATED WITH FANS...AND TRY TO SPEND
SOME TIME IN AN AIR CONDITIONED ENVIRONMENT TO GIVE YOUR BODY A
BREAK FROM THE HEAT.

CHILDREN...THE ELDERLY...AND PEOPLE WITH CHRONIC AILMENTS ARE
USUALLY THE FIRST TO SUFFER FROM THE HEAT. HEAT EXHAUSTION...
CRAMPS...OR IN EXTREME CASES...HEAT STROKE...CAN RESULT FROM
PROLONGED EXPOSURE TO THESE CONDITIONS. FRIENDS...RELATIVES...OR
NEIGHBORS SHOULD CHECK ON PEOPLE WHO MAY BE AT RISK.

FOR PEOPLE IN THE ST. LOUIS METROPOLITAN AREA NEEDING INFORMATION
ON COOLING CENTERS OR ENERGY ASSISTANCE RELATED TO THE EXCESSIVE
HEAT...YOU CAN CALL OPERATION WEATHER SURVIVAL AT THE UNITED WAY
OF GREATER ST. LOUIS. THE NUMBER IS 800-427-4626.

$$

BYRD
000 
WWUS73 KLSX 240020
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
720 PM CDT THU AUG 23 2007

ILZ100-101-MOZ063-064-240130-
/O.EXP.KLSX.EH.W.0003.000000T0000Z-070824T0000Z/
MADISON IL-ST. CLAIR IL-ST. LOUIS-ST. LOUIS CITY-
INCLUDING THE CITIES OF...EDWARDSVILLE...BELLEVILLE...ST LOUIS
720 PM CDT THU AUG 23 2007

...EXCESSIVE HEAT WARNING HAS EXPIRED...

THE EXCESSIVE HEAT WARNING FOR THE ST LOUIS METRO AREA IS NO
LONGER IN EFFECT.

A COLD FRONT IS FORECAST TO MOVE ACROSS THE REGION FRIDAY AND
SATURDAY...GRADUALLY BRINGING THIS RECENT SPELL OF HOT AND HUMID
WEATHER TO AN END.

IT SHOULD BE NOTED THAT FRIDAY WILL ONLY BE SLIGHTLY LESS OPPRESSIVE
THAN TODAY. THEREFORE...IT WILL STILL BE A GOOD IDEA TO CHECK ON
FRIENDS AND RELATIVES THAT DO NOT HAVE AIR CONDITIONING...
ESPECIALLY IF THEY ARE ELDERLY...IN POOR HEALTH...OR HAVE VERY
YOUNG CHILDREN.

THE RELIEF FROM THE HEAT AND HUMIDITY WILL BE MUCH GREATER...AND
MUCH MORE NOTICEABLE...ON SATURDAY WHEN HIGHS WILL ONLY BE IN THE
80S.

$$

TRUETT

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this excessive heat warning went out at Aug 21, 3:09 PM CDT, 37 minutes earlier.

Area forecast discussion, Aug 21, 3:09 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
309 PM CDT TUE AUG 21 2007

.DISCUSSION...
WILL BE EXPANDING AND UPGRADING CURRENT HEAT ADVISORY TO AN
EXCESSIVE HEAT WARNING INCLUDING ST. LOUIS CITY AND COUNTY AS WELL
AS MADISON AND ST. CLAIR COUNTIES IN ILLINOIS THROUGH THURSDAY
EVENING. THIS UPGRADE WILL BE BASED ON METRO REACHING ADVISORY
CRITERIA (HEAT INDEX OF 105F OR HIGHER) FOR THREE STRAIGHT DAYS.

KSTL HAS HAD A HEAT INDEX AT 101F THE PAST THREE HOURS WHICH
LIKELY MEANS THAT HEAT INDICES ARE ABOVE 105F IN THE CITY. AMBIENT
TEMPERATURES AT A RELIABLE OB SITE IN THE CITY IS RUNNING 4-5
DEGREES WARMER THAN KSTL WHICH SUPPORTS THESE HIGHER HEAT INDICES.
OTHER METRO OBSERVATIONS SUPPORT HEAT INDICES CLOSE TO ADVISORY
CRITERIA AND SOME OF THE IMMEDIATE SURROUNDING COMMUNITIES MAY
HAVE ALSO REACH CRITERIA TODAY. ETA MOS TEMPERATURES ARE WARMER
TODAY THAN YESTERDAY AND ARE CLOSER TO THE MAV HIGHS. USING RECENT
VERIFICATION...I WENT 1-2F COOLER THAN MAV HIGHS TOMORROW AND
THURSDAY AND ADJUSTED BOTH THE CITY AND KSUS HIGHER BASED ON
TRENDS DURING THE RECENT HEAT WAVE. DEWPOINTS HAVE MIXED OUT SOME
TODAY...BUT ARE STILL STAYING IN THE UPPER 60S TO AROUND 70.
NAM/GFS FORECAST SOUNDINGS SHOW SIMILAR MIXING THE NEXT FEW DAYS
AND SUPPORT MOS DEWPOINTS OF 66-70F. TO AVOID ANY CONFUSION ABOUT
ISSUING A WARNING FOR JUST THE CITY AND A TWO DAY ADVISORY FOR THE
OTHER COUNTIES...WILL JUST ISSUE THE ONE WARNING FOR MOST OF THE
METRO. DO NOT HAVE ENOUGH CONFIDENCE AT THIS POINT...BUT THE
WARNING MAY NEED TO BE EXTENDED INTO FRIDAY IF TEMPERATURES OR
DEWPOINTS ARE SLIGHTLY HIGHER THAN CURRENTLY FORECAST.

OTHERWISE THERE IS NOT TO MUCH GOING ON. STAYED CLOSER TO THE GFS
ENSEMBLE MEAN BECAUSE OF ITS CONTINUITY AND AGREEMENT WITH THE
OTHER GLOBAL MODELS. MAY BE SOME ISOLD AFTN/EARLY EVENING TSRA
OVER THE CWA THE NEXT FEW DAYS...BUT THINK BEST CHANCE WILL STAY
NORTH THROUGH FRIDAY CLOSER TO THE QUASI-STATIONARY FRONT AND
ACTIVE WESTERLIES. CHANCE OF TSRA WILL SPREAD SWD LATE FRIDAY INTO
SATURDAY EVENING AS THE FRONT PASSES SWD ACROSS THE CWA. THIS HEAT
WAVE WILL COME TO AN END FOR THE UPCOMING WEEKEND WITH HIGHS NEAR
SEASONAL NORMALS.

BRITT

&&

.AVIATION...
FOR THE 18Z TAFS...
A FRONTAL BOUNDARY WILL REMAIN NORTH OF MO THRU WEDNESDAY. SO CWA TO
REMAIN IN WARM SECTOR WITH SOUTHWEST WINDS 10 TO 15 KNOTS AT TIMES
THIS AFTERNOON...THEN WEAKEN OVERNIGHT...BEFORE PICKING UP AGAIN ON
WEDNESDAY.  COULD STILL SEE SOME ISOLATED THUNDERSTORM ACTIVITY THIS
AFTERNOON AND EVENING AS THERE IS PLENTY OF INSTABILITY OVER THE
REGION...BUT IT WILL HAVE LITTLE AFFECT ON THE TAF SITES. WILL JUST
SEE SOME DIURNAL CU AND CIRRUS SHIELD...THROUGH SUNSET.

BYRD

&&

.PRELIMINARY POINT TEMPS/POPS...
ST LOUIS        76  97  74  99 /  10  10  10  10
QUINCY          73  93  72  93 /  10  10  20  20
COLUMBIA        73  95  73  95 /  10  10  10  10
JEFFERSON CITY  73  95  73  95 /  10  10  10  10
SALEM           72  97  73  96 /  10  10  10  10
FARMINGTON      71  96  72  96 /   5  10  10  10

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR ST. LOUIS-ST.
     LOUIS CITY.

IL...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR MADISON IL-
     ST. CLAIR IL.

&&

WFO LSX
Hazardous weather outlook, Aug 21, 10:57 AM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1057 AM CDT TUE AUG 21 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-221100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
1057 AM CDT TUE AUG 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY ACROSS MUCH OF THE FORECAST
AREA. SEVERE WEATHER IS NOT EXPECTED...HOWEVER THE STRONGEST STORMS
COULD PRODUCE HEAVY DOWNPOURS AND GUSTY WINDS TO 40 MPH.

HEAT INDICES WILL CLIMB ABOVE 100 DEGREES OVER MOST OF THE REGION
DURING THE AFTERNOON AND EARLY EVENING HOURS. A HEAT ADVISORY IS IN
EFFECT FOR THE CITY OF ST. LOUIS WHERE HEAT INDICES WILL TOP 105
DEGREES. FOR MORE INFORMATION...CONSULT THE ADVISORY PRODUCT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAT INDICES WILL CLIMB ABOVE 100 DEGREES OVER MOST OF THE REGION
DURING THE AFTERNOON AND EARLY EVENING HOURS BOTH ON WEDNESDAY
AND THURSDAY. A HEAT ADVISORY IS IN EFFECT FOR THE CITY OF ST.
LOUIS THROUGH WEDNESDAY. FOR MORE INFORMATION...CONSULT THE
ADVISORY PRODUCT.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND SATURDAY AS A COLD
FRONT MOVES SOUTH ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

GLASS

Nearby

Excessive Heat Warnings in Illinois, 2007Excessive Heat Warnings in Missouri, 2007Every excessive heat warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.